ACCLARENT, INC. TRUDI PROBE, 70, 5IN - 1PK; EAR, NOSE, AND THROAT STEREOTAXIC INSTRUMENT
Back to Search Results |
| Model Number |
TDP0705Z |
| Medical Device Problem Code |
Incorrect Interpretation of Signal (1543)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/21/2023
Type of Reportable Event
Malfunction
Event or Problem Description
The healthcare professional reported that during a primary balloon sinuplasty (bsp) on (b)(6) 2023, the following procedures were performed: right maxillary antrostomy, sphenoidotomy, and frontal tissue removal, it was reported that the more posterior the disposable devices were in the sphenoid, the less accurate the devices were displayed on the trudi system.The issue occurred with two (2) different 0-degree suction devices (tdns000z / lot# unknown), and a 70-degree trudi probe (tdp0705z / 210921b-pc).It was reported that the devices were accurately displayed on the trudi system when they were in the posterior nasopharynx.The procedure was continued without resolution.There was no patient injury reported.On (b)(6) 2023, additional information was received.The information indicated that there was no error message displayed on the trudi system monitor when the inaccuracy issue was noted.The icon on the trudi system was green for all three (3) devices when the accuracy issue was observed.The devices were ¿all accurate everywhere except the posterior sphenoid.They were even accurate in the posterior nasopharynx.¿ the devices were reportedly plugged in after using the registration probe the first time.It was reported that ¿we re-registered the patient and some devices were plugged in already but we probably plugged new ones in after the second registration to check those for accuracy to see if it was a device or nav problem.¿ the patient tracker did not move and the patient tracker cable was not under tension in relation to this event.Computed tomography (ct) image was used as the primary image; more than one ct scan was not attempted to be used with one device.The inaccuracy was determined by the image on the screen the physician touched the posterior wall of the sphenoid.¿it should have registered it on the image as the back of the wall on the screen but it looked like we were in the middle of the sphenoid.It was at least a cm off.This exact thing happened in another case with this same trudi.¿ no ferromagnetic material was placed within the trudi zone.The crosshairs did not turn yellow.The emitter pad was not moved and the patient did not move.The serial number of the trudi system was included with the information: 100080.The software version is confirmed 2.1 (full code unknown).Based on the additional information received on 23-feb-2023, when the accuracy issue was observed, the icon on the trudi nav system was green for all three devices, the event has been determined to be usfda reportable under title 21 cfr 803 with a classification of ¿malfunction.¿.
Additional Manufacturer Narrative
Manufacturer¿s ref.No.: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.The name, phone and email address of the initial reporter are not available / reported.Based on complaint information, the device was not available to be returned for analysis.A review of manufacturing documentation associated with this lot (210921b-pc) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.With the information available and without the complaint product available to be returned for analysis, the reported issue in the complaint cannot be confirmed.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint device.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of 3 products involved with the reported complaint.The associated manufacturer report numbers are: 3005172759-2023-00012, and 3005172759-2023-00014.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by acclarent, or its employees that the report constitutes an admission that the product, acclarent, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.